Taking Mucinex Fast Max Congestion With Celexa
In our latest question and answer, the pharmacist discusses whether or not there is an interaction between Mucinex Fast Max and Celexa (citalopram).
I am currently taking celexa, but have chest congestion. Can I take Mucinex fast max multi symptom congestion and headache? Active ingredients are acetaminophen 325mg Guaifenesin 200mg Phenylalanine HCI 5mg.
Celexa can safely be taken with Mucinex Fast-Max Congestion & Headache, as there are no interactions.
It is always important to check and make sure other medications will not interact with the Celexa before taking them. The Celexa is very important, as it helps control depression and interactions could either increase or decrease concentrations of the Celexa, or increase risk of side effects.
Mucinex Fast-Max Congestion and Headache
When considering over-the-counter products, it is always important to check what is in each medication and if it will help with your symptoms.
This product contains:
It is important to take into account the acetaminophen component of this medication. If you are using any other prescription or over-the-counter medications containing acetaminophen, it is important to be aware not to exceed 4000 mg (4 grams) of acetaminophen daily since it can negatively impact the liver. Alcohol should also be limited when taking acetaminophen-containing products, as this can increase the risk of liver damage. Do not take more than 12 liquid gel capsules per day (less if taking with other products containing acetaminophen).
The phenylephrine component may also increase blood pressure, so it is important to talk with a doctor before taking if you have high blood pressure or heart disease.
Symptoms this medication can help with are:
- Minor aches and pains
- Sinus pressure and drainage
- Do not use this medication if you are taking a monoamine oxidase inhibitor (MAOI) or have within the past 2 weeks, as it may increase blood pressure to point where it is unsafe
- Examples of MAOIs: rasagiline (Azilect), selegiline (Eldepryl, Zelapar), isocarboxazid (Marplan), phenelzine (Nardil), tranylcypromine (Parnate)
- Talk with your doctor before using this product if you have: heart disease, high blood pressure, diabetes, thyroid problems, liver disease, trouble urinating due to enlarged prostate, persistent cough
When to see a doctor
See a doctor if you experience:
- Redness or swelling
- Recurring cough or lasting headache
If you develop new symptoms or if a fever does not go away after 3 days or if pain, nasal congestion or cough gets worse after 7 days, you should see a doctor.
It is important to note that some Mucinex Fast Max products, such as Mucinex Fast Max Congestion and Cough, contain the ingredient dextromethorphan. As dextromethorphan can have serotonergic effects, it generally should not be used with SSRI medications such as Celexa.
Mucinex Fast-Max Congestion and Headache does not contain dextromethorphan and is safe to take with Celexa.